MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED2-500-16
Medical Device Problem Codes Activation Failure (3270); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/15/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H3: product analysis as found condition: the pipeline flex shield was returned inside the outer carton, bio-hazard bag, and shipping box.The phenom 27 catheter was not returned.Damage location details: the distal and proximal dps restraints were intact.The dps sleeves were found intact with no signs of damage.The distal hypotube appeared to be stretched, but the ptfe shrink tubing remained intact.The braid's distal end was found opened and frayed.The proximal end of the braid appeared not opened and frayed.No bends were found on the pushwire.No defects were found with the tip coil, distal marker, re-sheathing marker, resheathing pad, or proximal bumper.No other anomalies were observed.Conclusion: based on the returned device, the customer complaint was confirmed, as the returned pipeline flex shield was found to be damaged.The observed damages to the braid (fraying), and hypotube (stretching) suggest that high force was applied.These damages may have occurred while the customer attempted to advance or retrieve the pipeline flex shield through the catheter against resistance.However, the cause of the resistance could not be determined.Possible resistance causes include the use of the damaged catheter, vessel tortuosity, and a lack of the continuous flush with heparinized saline during delivery.Additionally, damage to the braid can occur due to resheathing more than 2 times, over-manipulation, deployment technique, advancing or retracting the delivery wire against resistance, or deploying/resheathing the braid against resistance.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that the pipeline would not release from the phenom 27 catheter.The patient was undergoing surgery for treatment of a saccular, unruptured aneurysm on the left side.Angiographic result post procedure showed a good result post placement of new pipeline.It was reported that the pipeline stent would not release, so it was removed and a new pipeline as placed without incident.The pipeline was not used for an indication that is off-label.No patient symptoms or further complications were reported as a result of this event.No patient symptoms or further complications were reported as a result of this event.Additional information was received stating that the patient's vessel tortuosity was moderate.The cause of the pipeline not releasing was not determined.For clarification on the initial reported issue, the pipeline failed to open proximally/wouldn¿t release from catheter.No resistance occurred.A continuous saline flush was administered and maintained as indicated in the ifu.There was no damage to the pipeline pushwire or catheter.The information is confirmed by the physician.Ancillary devices include an unknown sheath and phenom 27 microcatheter.

Brand Name
PIPELINE FLEX W/SHIELD TECHNOLOGY
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key21756095
Report Number2029214-2025-00866
Device Sequence Number13302537
Product Code OUT
UDI-Device Identifier00763000284701
UDI-Public00763000284701
Combination Product (Y/N)N
Initial Reporter StateMT
Initial Reporter CountryUS
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/23/2026
Device Model NumberPED2-500-16
Device Catalogue NumberPED2-500-16
Device Lot NumberB537827
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/27/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/04/2025
Initial Report FDA Received Date04/02/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/24/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age62 YR
Patient SexFemale